MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS CREA SLIDES; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS CREA SLIDES; IN-VITRO DIAGNOSTICS
Catalog Number 6802584
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/30/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation determined the customer reported that higher than expected vitros crea results were obtained from a single patient sample tested on a vitros 5600 integrated system.The most likely assignable cause for the issue is an unknown sample interferent.Per the vitros crea instructions for use (ifu), limitations of the procedure, known interferences: creatine: at a creatinine concentration of 1.5 mg/dl (133 umol/l), creatine greater than 8 mg/dl (707 umol/l) will be flagged with a dp code (because highly elevated creatine concentrations may cause excessive background density).At a creatinine concentration of 14 mg/dl (1237 umol/l), creatine greater than 1 mg/dl (88 umol/l) will be flagged with a dp code.Refer to sample dilution for dilution instructions.The vitros 5600 integrated system did not generate a vitros crea result when the patient sample was tested undiluted due to the occurrence of a dp sample code, which indicates substrate depletion.The most likely cause of the dp sample code is an interferent in the sample, such a creatine, which would be diluted out with the sample dilution prior to repeat testing.Per the vitros flags and codes on reports, the description for a dp sample code is substrate depletion, and the suggested action is to dilute the sample and repeat the test.The higher-than-expected vitros crea results were obtained from 2x dilutions of the sample.The historical quality control data review indicates the vitros crea slides did not likely contribute to the event, as the quality control results were acceptable during the timeframe of the event.In addition, continual tracking and trending did not indicate a performance issue with vitros crea slide lot 1515-3568-9586.The customer made no indication that there was a performance issue with the vitros 5600 integrated system.Historical quality control results indicated vitros crea slide lot 1515-3568- 9586 was performing as intended on the vitros 5600 integrated system.However, since no diagnostic within-run precision testing was performed to assess the performance of the vitros 5600 system, an instrument performance issue cannot be entirely ruled out as contributing to the event.Improper patient sample handling did not likely contribute to the event as the higher-than-expected vitros crea results were isolated to the affected sample, and the results were reproducible.
 
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report higher than expected vitros creatinine (crea) results were obtained from a single patient sample tested on a vitros 5600 integrated system.Patient sample vitros crea results of 180.9 and 188.8 umol/l vs.The expected roche creatinine result of 70.0 umol/l.Biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected.The higher than expected vitros crea results of 180.9 and 188.8 umol/l were not reported outside of the laboratory and there was no allegation of patient harm as a result of the event.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number 32282912 and reportability assessment 611401.

Brand Name
VITROS CHEMISTRY PRODUCTS CREA SLIDES
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
513 technology boulevard
rochester NY 14626
Manufacturer Contact
laurie o'riordan
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key22521878
Report Number1319809-2025-00059
Device Sequence Number8560386
Product Code JFY
UDI-Device Identifier10758750002849
UDI-Public(01)10758750002849(17)260701(11)2412226(10)151535689586
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/01/2026
Device Catalogue Number6802584
Device Lot Number1515-3568-9586
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/01/2025
Initial Report FDA Received Date07/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/26/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown